Tampere University of Technology

TUTCRIS Research Portal

Finite-dimensional regulators for a class of regular hyperbolic PDE systems

Research output: Contribution to journalArticleScientificpeer-review

Details

Original languageEnglish
Pages (from-to)1-18
Number of pages18
JournalInternational Journal of Control
DOIs
Publication statusPublished - 30 Aug 2017
Publication typeA1 Journal article-refereed

Abstract

In this paper, the output regulation problem is addressed for a class of linear hyperbolic infinite-dimensional systems with spatially varying coefficients modelling a large class of convection-dominated transport reaction systems. In particular, distributed parameter systems with bounded input and unbounded output operators are considered. First, we demonstrate a general conclusion about the exponential stability of the considered system by relating the stability to the solution of an associated differential equation. Based on the assumption that the hyperbolic system satisfies the exponential stability conditions, the main manuscript contribution is the development of two novel finite-dimensional regulators, output and error feedback regulators, such that the controlled output of the plant tracks a reference signal generated by a known signal process (exosystem). In order to guarantee the feasibility of the proposed regulators, the solvability of the corresponding Sylvester equations is discussed and the solvability conditions are provided. Finally, simulations of output regulation of an axial dispersion reactor and a relevant numerical example illustrate the main results and performance of the proposed regulators synthesis.

Keywords

  • Hyperbolic PDE systems, finite-dimensional regulators, output feedback regulator, Sylvester equation

Publication forum classification

Field of science, Statistics Finland